recommends he take aspirin to thin out his blood. He has had 2 mild strokes and a heart attack in 2mths space of time, he is 86
Is a nose bleed associated with side effects of aspirin? my dad is allergic to it but the doctor?
Question posted by brightstar11 on 13 Aug 2013
Last updated on 15 August 2013
What kind of allergic reaction does he have to aspirin? Nose bleeds can be a side effect of taking aspirin. It can be a sign that the blood is too "thin" and that puts him at a higher risk for bleeding.
Here are alternate suggestions.
1.Aspirin is the safest blood thinner or which prevents blood clotting by platelet inhibition. Occasional nose bleed can occur. Since nose bleed is not life threatining , you need to endure it.
2.You may try to space out the dosage or reduce it and see.Doctor need to be kept informed.
3.Alternate Plavix is not useful in such cases.Howevr it is more useful in case Aspirin causes more gastric trouble.
4.One can keep icepack handy and bear the nose bleed. If it is too frquent and impossible to bear, then surgical opnion will be better .
5. Meditation , Praying , Diet control and Happy state of mind can help such situation. God Bless
What happens when your dad takes aspirin? It can cause nosebleeds if its effecting his clotting too much. This isn't an allergy.
Aspirin can cause nose bleeds as it thins out your blood. If your dad is allergic to aspirin ask you doctor if he can take Plavix. Though if your dad is having nose bleeds with Aspirin he may end up having them with Plavix as well.
Hope that helps.
- Aspirin uses and safety info
- Aspirin information for Healthcare Professionals (includes dosage details)
- Side effects of Aspirin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.